×

zbMATH — the first resource for mathematics

Application of He’s homotopy perturbation method to conservative truly nonlinear oscillators. (English) Zbl 1142.65055
Summary: We apply J.-H. He’s homotopy perturbation method [Int. J. Mod. Phys. B 20, No. 10, 1141–1199 (2006; Zbl 1102.34039)] to find improved approximate solutions to conservative truly nonlinear oscillators. This approach gives us not only a truly periodic solution but also the period of the motion as a function of the amplitude of oscillation. We find that this method works very well for the whole range of parameters in the case of the cubic oscillator, and excellent agreement of the approximate frequencies with the exact one has been demonstrated and discussed.
For the second order approximation we show that the relative error in the analytical approximate frequency is approximately 0.03% for any parameter values involved. We also compare the analytical approximate solutions and the Fourier series expansion of the exact solution. This allows us to compare the coefficients for the different harmonic terms in these solutions.
The most significant features of this method are its simplicity and its excellent accuracy for the whole range of oscillation amplitude values and the results reveal that this technique is very effective and convenient for solving conservative truly nonlinear oscillatory systems.

MSC:
65L05 Numerical methods for initial value problems involving ordinary differential equations
34A34 Nonlinear ordinary differential equations and systems
34C15 Nonlinear oscillations and coupled oscillators for ordinary differential equations
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Campbell, D.K., Nonlinear science: the next decade, (1992), MIT Press Massachusetts
[2] Liao, S., Beyond perturbation: introduction to the homotopy analysis method, (2004), CRC Press Boca Raton (FL) · Zbl 1051.76001
[3] He, J.H., A review on some new recently developed nonlinear analytical techniques, Int J non-linear sci numer simul, 1, 51-70, (2000) · Zbl 0966.65056
[4] Nayfeh, A.H., Problems in perturbations, (1985), Wiley New York
[5] Mickens, R.E., Oscillations in planar dynamics systems, (1996), World Scientific Singapore · Zbl 1232.34045
[6] He, J.H., A new perturbation technique which is also valid for large parameters, J sound vibr, 229, 1257-1263, (2000) · Zbl 1235.70139
[7] He, J.H., Modified lindstedt – poincare methods for some non-linear oscillations. part III: double series expansion, Int J non-linear sci numer simul, 2, 317-320, (2001) · Zbl 1072.34507
[8] He, J.H., Modified lindstedt – poincare methods for some non-linear oscillations. part I: expansion of a constant, Int J non-linear mech, 37, 309-314, (2002) · Zbl 1116.34320
[9] He, J.H., Modified lindstedt – poincare methods for some non-linear oscillations. part II: a new transformation, Int J non-linear mech, 37, 315-320, (2002) · Zbl 1116.34321
[10] Amore, P.; Aranda, A., Improved lindstedt – poincaré method for the solution of nonlinear problems, J sound vibr, 283, 1115-1136, (2005) · Zbl 1237.70097
[11] Amore, P.; Fernández, F.M., Exact and approximate expressions for the period of anharmonic oscillators, Eur J phys, 26, 589-601, (2005)
[12] He, J.H., Homotopy perturbation method for bifurcation on nonlinear problems, Int J non-linear sci numer simul, 6, 207-208, (2005) · Zbl 1401.65085
[13] Amore, P.; Raya, A.; Fernández, F.M., Alternative perturbation approaches in classical mechanics, Eur J phys, 26, 1057-1063, (2005) · Zbl 1080.70014
[14] Amore, P.; Raya, A.; Fernández, F.M., Comparison of alternative improved perturbative methods for nonlinear oscillations, Phys lett A, 340, 201-208, (2005) · Zbl 1145.70323
[15] Mickens, R.E., Comments on the method of harmonic-balance, J sound vibr, 94, 456-460, (1984)
[16] Mickens, R.E., Mathematical and numerical study of the Duffing-harmonic oscillator, J sound vibr, 244, 563-567, (2001) · Zbl 1237.65082
[17] Wu, B.S.; Lim, C.W., Large amplitude nonlinear oscillations of a general conservative system, Int J non-linear mech, 39, 859-870, (2004) · Zbl 1348.34074
[18] Lim, C.W.; Wu, B.S., Accurate higher-order approximations to frequencies of nonlinear oscillators with fractional powers, J sound vibr, 281, 1157-1162, (2005) · Zbl 1236.34052
[19] Beléndez, A.; Hernández, A.; Márquez, A.; Beléndez, T.; Neipp, C., Analytical approximations for the period of a simple pendulum, Eur J phys, 27, 539-551, (2006)
[20] Lim, C.W.; Wu, B.S., A new analytical approach to the Duffing-harmonic oscillator, Phys lett A, 311, 365-373, (2003) · Zbl 1055.70009
[21] Hu, H.; Tang, J.H., Solution of a Duffing-harmonic oscillator by the method of harmonic balance, J sound vibr, 294, 637-639, (2006) · Zbl 1243.34049
[22] Hu, H., Solution of a Duffing-harmonic oscillator by an iteration procedure, J sound vibr, 298, 446-452, (2006) · Zbl 1243.65100
[23] He, J.H., Some asymptotic methods for strongly nonlinear equations, Int J mod phys B, 20, 1141-1199, (2006) · Zbl 1102.34039
[24] Mickens, R.E., A generalized iteration procedure for calculating approximations to periodic solutions of truly nonlinear oscillators, J sound vibr, 287, 1045-1051, (2005) · Zbl 1243.65079
[25] He, J.H., New interpretation of homotopy perturbation method, Int J mod phys B, 20, 2561-2568, (2006)
[26] He, J.H., Homotopy perturbation method for bifurcation of nonlinear problems, Int J non-linear sci numer simul, 6, 2, 207-208, (2005) · Zbl 1401.65085
[27] Cai, X.C.; Wu, W.Y.; Li, M.S., Approximate period solution for a kind of nonlinear oscillator by he’s perturbation method, Int J non-linear sci numer simul, 7, 1, 109-170, (2006)
[28] Abbasbandy, S., Application of he’s homotopy perturbation method for Laplace transform, Chaos, solitons & fractals, 30, 1206-1212, (2006) · Zbl 1142.65417
[29] Rafei, M.; Ganji, D.D., Explicit solution of Helmholtz equation and fifth-order KdV equation using homotopy perturbation method, Int J non-linear sci numer simul, 7, 3, 321-328, (2006) · Zbl 1160.35517
[30] Ganji, D.D., The application of he’s homotopy perturbation method to nonlinear equations arising in heat transfer, Phys lett A, 355, 337-341, (2006) · Zbl 1255.80026
[31] Ariel, P.D.; Hayat, T.; Asghar, S., Homotopy perturbation method and axisymmetric flow over a stretching sheet, Int J non-linear sci numer simul, 7, 4, 399-406, (2006)
[32] Ganji, D.D.; Sadighi, A., Application of he’s homotopy-perturbation method to nonlinear coupled systems of reaction-diffusion equations, Int J non-linear sci numer simul, 7, 4, 411-418, (2006)
[33] He, J.H., Application of homotopy perturbation method to nonlinear wave equations, Chaos, solitons & fractals, 36, 695-700, (2005) · Zbl 1072.35502
[34] El-Shaded, M., Application of he’s homotopy perturbation method to volterra’s integro-differential equation, Int J non-linear sci numer simul, 6, 2, 163-168, (2005) · Zbl 1401.65150
[35] Siddiqui, A.; Mahmood, R.; Ghori, Q., Thin film flow of a third grade fluid on moving a belt by he’s homotopy perturbation method, Int J non-linear sci numer simul, 7, 1, 15-26, (2006)
[36] Whineray, S., A cube-law air track oscillator, Eur J phys, 12, 90-95, (1991)
[37] Marion, J.B., Classical dynamics of particles and systems, (1970), Harcourt Brace Jovanovich San Diego (CA)
[38] Milne-Thomson, L.M., Elliptic integrals, () · Zbl 0236.65003
[39] Milne-Thomson, L.M., Jacobi elliptic functions and theta functions, () · Zbl 0236.65003
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.